Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 4, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Aug 31, 2016, 3:56 AM EDT for Collier County, Florida. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2016, 3:56 AM EDT (07:56 UTC)
- Expired
- Aug 31, 2016, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885 WHUS42 KMFL 310756 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 356 AM EDT WED AUG 31 2016 FLZ069-311200- /O.NEW.KMFL.CF.S.0004.160831T0756Z-160901T0000Z/ COASTAL COLLIER- 356 AM EDT WED AUG 31 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE... * COASTAL FLOODING...MINOR COASTAL FLOODING OF 1 TO 2 FEET ABOVE GROUND LEVEL IS EXPECTED RIGHT AT THE COAST. * TIMING...THROUGH EARLY THIS EVENING BUT MOST LIKELY AROUND HIGH TIDE EARLY THIS AFTERNOON. * IMPACTS...MINOR FLOODING OF LOW LYING COASTAL AREAS IS POSSIBLE. LOW LYING ROADWAYS WILL BE SUSCEPTIBLE TO FLOODING. $$ FLZ168-172-173-311200- /O.CON.KMFL.RP.S.0027.000000T0000Z-160831T1200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE- 356 AM EDT WED AUG 31 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TIMING...THROUGH WEDNESDAY MORNING. * IMPACTS...ROUGH SURF...NORTHWARD FLOWING CURRENTS AND RIP CURRENTS WILL CONTINUE TO CREATE DANGEROUS CONDITIONS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE...FACE THE SHORE AND CALL OR WAVE FOR HELP. IF TIRED...FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
736 WHUS42 KMFL 311235 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 835 AM EDT WED AUG 31 2016 FLZ069-010000- /O.CON.KMFL.CF.S.0004.000000T0000Z-160901T0000Z/ COASTAL COLLIER- 835 AM EDT WED AUG 31 2016 ...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE... * COASTAL FLOODING...MINOR COASTAL FLOODING OF 1 TO 2 FEET ABOVE GROUND LEVEL IS EXPECTED RIGHT AT THE COAST. * TIMING...THROUGH EARLY THIS EVENING BUT MOST LIKELY AROUND HIGH TIDE EARLY THIS AFTERNOON. * IMPACTS...MINOR FLOODING OF LOW LYING COASTAL AREAS IS POSSIBLE. LOW LYING ROADWAYS WILL BE SUSCEPTIBLE TO FLOODING. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 31, 1:34 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 31, 1:34 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
134 AM EDT WED AUG 31 2016
.AVIATION...Another day of showers and storms with moist southerly
flow bringing activity from south to north. Winds increase out of
the south after 14Z to 12 to 18 knots with gusts to 25 knots.
Don't expect coverage to be quite as widespread as Tues, but still
numerous. Breaks in the clouds may allow a few more TS to develop
in the afternoon. Prevailing VCSH for all sites for most of the
period, with VCTS after 17Z. Periods of MVFR conditions possible
even outside of precip, with IFR conditions possible in heaviest
precip. /ALM
&&
.PREV DISCUSSION... /issued 507 PM EDT TUE AUG 30 2016/
SYNOPSIS...Tropical depression 9, now around 340 miles west of Key
West, will move to the north northeast through mid to late week and
influence and maintain unsettled weather over South Florida. The
rest of this evening will consist of moderate to occasional heavy
rain showers with gusty southerly winds, mainly 15-20 mph.
There may be portions of urban flooding where poor drainage exists
tonight through Wednesday morning. Heavy showers and storms will
continue through Thursday evening, before a more typical summer
weather pattern returns over the weekend.
DISCUSSION...Tropical depression 9, currently located 340 miles
west of Key West, will have influence over South Florida through
at least Thursday. The 18Z sounding was nearly saturated from the
surface through 400 mb with precipitable water reaching 2.49
inches. This value is much higher than normal and will elevate the
heavy rain potential through tonight. The long and skinny CAPE was
also prevalent, another feature frequently found in a tropical
atmosphere. Nearly unidirectional southerly winds were observed in
the low to mid levels and are likely to favor training of heavy
showers and storms. These factors indicated an elevated flood
threat over the region. Thus, an areal flood watch was issued for
all counties in the CWA and is in effect through Wednesday
morning, with the exception of inland Monroe.
A High Risk of rip currents remains in place for Atlantic beaches
through Wednesday morning. Additionally, will be monitoring the
tides along the Gulf Coast, which coupled with brisk onshore flow
and increasing seas, may result in some localized areas of minor
coastal flooding around high tide.
Short range models, including the HRRR and Hi-Res WRF show the bands
of moderate to heavy precipitation advecting northward towards
southern Florida tonight. Precip totals will range considerably,
with several inches possible with the passing of the heaviest
thunderstorms. By Wednesday, a deepening through over the east
CONUS will generate southwest winds aloft and guide Tropical
depression 9 to the north and northeast over the Gulf of Mexico,
eventually hitting the Big Bend area of Florida on Thursday. Deep
moisture and south/southwest flow over South Florida will continue
the elevated chance of showers and thunderstorms, with highest
chance during the afternoon and evenings.
By Friday, the aforementioned feature is forecast to push
northeast over the Atlantic off the Carolina coast. Over the
weekend, southeast flow will redevelop and bring a return to a
more typical summer-like pattern to southern Florida.
MARINE...
SMALL CRAFT ADVISORY IN EFFECT FOR ALL LOCAL GULF AND ATLANTIC
WATERS THROUGH WEDNESDAY MORNING...
Brisk and occasionally gusty southerly winds will prevail
tonight, becoming southwesterly by late in the week. Wind speeds
will be around 20 knots over the local Gulf and Atlantic waters,
with occasional gusts of 20-30 knots possible.
Seas will be generally 3-6 feet over the local Gulf and Atlantic
waters along with a northeasterly swell of 1-3 feet in the
Atlantic, increasing to 4-7 feet by this evening over the Gulf
waters. Widespread showers and a few thunderstorms will be
possible over the next couple of days. Rough seas and locally
higher winds will be possible in and around thunderstorms.
Easterly flow will prevail over the local Atlantic and Gulf waters
through through the week as high pressure builds across the region.
Winds will generally be around 15 knots through the early week,
decreasing to generally 10-15 knots by midweek. Despite the gradual
increase in wind speeds, seas are expected to be 4 feet or less over
the next several days with little to no swell. There will be a
chance of showers and thunderstorms throughout the period and with
any thunderstorms, rough seas and locally erratic winds will be
possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 89 78 92 80 / 70 30 50 30
Fort Lauderdale 88 79 91 81 / 70 30 40 30
Miami 88 79 90 80 / 70 30 30 30
Naples 86 79 88 80 / 70 60 60 50
&&
.MFL Watches/Warnings/Advisories...
FL...Flood Watch until 8 AM EDT this morning for FLZ063-066>074-168-
172>174.
High Rip Current Risk until 8 AM EDT this morning for FLZ168-172-
173.
AM...Small Craft Advisory until 8 AM EDT this morning for AMZ630-650-
651-670-671.
GM...Small Craft Advisory until 8 AM EDT this morning for GMZ656-657-
676.
&&
Discussion...JTHazardous weather outlook, Aug 30, 9:11 PM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 911 PM EDT TUE AUG 30 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 311315- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 911 PM EDT TUE AUG 30 2016 ...FLOOD WATCH IN EFFECT... ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THE NIGHT. THE PRIMARY HAZARDS WILL BE OCCASIONAL LIGHTING STRIKES AND GUSTY WINDS. WIND: BRIEF GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST SHOWERS AND THUNDERSTORMS AND SQUALLS. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR ALL ATLANTIC AND GULF WATERS, WHERE WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED. FLOODING: A FLOOD WATCH IS IN EFFECT. PERIODS OF LOCALLY HEAVY RAINFALL WILL IMPACT ALL OF SOUTH FLORIDA THROUGH TONIGHT. SOME FLOODING IS POSSIBLE WITH THIS ACTIVITY, ESPECIALLY OVER URBAN AREAS. POTENTIAL IMPACTS INCLUDE STREET FLOODING AND EVEN SOME WATER ENTERING STRUCTURES IN HARDEST HIT PLACES. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE WITH THE THUNDERSTORMS AND HEAVIEST SHOWERS ACROSS THE REGIONAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NATIONAL HURRICANE CENTER CONTINUES TO MONITOR THE PROGRESS OF TROPICAL DEPRESSION NINE, CURRENTLY MOVING OVER THE SOUTHEASTERN GULF OF MEXICO. DEEP TROPICAL MOISTURE WILL CONTINUE TO WORK NORTHWARD INTO SOUTH FLORIDA AROUND TROPICAL DEPRESSION NINE AS IT FORECAST TO MOVE TO THE NORTHWEST, AND EVENTUALLY NORTHEAST ACROSS THE EASTERN GULF OF MEXICO AND INTO NORTH FLORIDA LATE THIS WEEK. FREQUENT RAIN SQUALLS WILL CONTINUE ACROSS THE REGION, WITH TRAINING OF STORMS LEADING TO PERIODS OF HEAVY RAINFALL. SOME FLOODING IS POSSIBLE WITH THIS ACTIVITY THROUGH LATE WEEK, ESPECIALLY AREAS OF POOR DRAINAGE IN URBANIZED LOCATIONS. RESIDENTS AND VISITORS SHOULD CONTINUE TO CLOSELY MONITOR THE FORECAST OVER THE NEXT FEW DAYS. STAY INFORMED WITH THE LATEST PRODUCTS FROM THE NATIONAL HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE IN MIAMI. THE RISK OF RIP CURRENTS WILL REMAIN MODERATE TO HIGH FOR THE ATLANTIC BEACHES THROUGH THE WEEK, WITH AN INCREASING RIP CURRENT RISK FOR GULF COAST BEACHES INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:33 AM EDT | Special Marine Warning | MFL | 42 min | |
| Aug 31, 7:10 AM EDT | Special Weather Statement | MFL | Lee | 50 min |
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.